Skip to Main content Skip to Navigation
Journal articles

The logarithmic Sarnak conjecture for ergodic weights

Abstract : The Mobius disjointness conjecture of Sarnak states that the Mobius function does not correlate with any bounded sequence of complex numbers arising from a topological dynamical system with zero topological entropy. We verify the logarithmically averaged variant of this conjecture for a large class of systems, which includes all uniquely ergodic systems with zero entropy. One consequence of our results is that the Liouville function has super-linear block growth. Our proof uses a disjointness argument, and the key ingredient is a structural result for measure preserving systems naturally associated with the Mobius and the Liouville function. We prove that such systems have no irrational spectrum and their building blocks are infinite-step nilsystems and Bernoulli systems. To establish this structural result we make a connection with a problem of purely ergodic nature via some identities recently obtained by Tao. In addition to an ergodic structural result of Host and Kra, our analysis is guided by the notion of strong stationarity that was introduced by Furstenberg and Katznelson in the early 90's and naturally plays a central role in the structural analysis of measure preserving systems associated with multiplicative functions.
Complete list of metadata

https://hal-upec-upem.archives-ouvertes.fr/hal-01887611
Contributor : Bernard Host Connect in order to contact the contributor
Submitted on : Thursday, October 4, 2018 - 11:31:06 AM
Last modification on : Saturday, January 15, 2022 - 4:04:14 AM

Links full text

Identifiers

Collections

Citation

Bernard Host. The logarithmic Sarnak conjecture for ergodic weights. Annals of Mathematics, Princeton University, Department of Mathematics, 2018, 187 (3), pp.869-931. ⟨10.4007/annals.2018.187.3.6⟩. ⟨hal-01887611⟩

Share

Metrics

Les métriques sont temporairement indisponibles